In the race to amass followers and fans at a fast pace, some content creators tend to resort to dangerous stunts without thinking about the risks or consequences that could surface. In some cases, the price can be quite high.
A new viral challenge has spread across TikTok, urging people to take high amounts of Benadryl to induce hallucinations. Benadryl is an over-the-counter antihistamine drug that can be obtained quite easily. It has been reported that some children and teenagers have posted videos in which they encourage their viewers to get high.
The Food and Drug Administration has already released a warning which notes the serious risks that could be faced by those who consume an excessive amount of Benadryl. Recent reports infer that a first death has been already recorded after a 15-year old content creator completed the challenge on TikTok.
A hospital located in Forth Worth, Texas, released local warming in May after three teenagers were admitted for Benadryl overdoses in May. One of the teenagers took fourteen pills, experiencing severe adverse symptoms, including hallucinations, inability to speak, and an excessive heart rate.
Beyond the recommended dose
According to the owner of a pharmaceuticals company, the maximum dose of Bendadryl that can be taken within 24 hours is 300 milligrams, with an average tablet containing 25 milligrams (or mg). It is worth noting that even the maximum recommended dose can lead to adverse effects in many cases.
Johnson& Johnson, the company that manufactures Benadryl, has also released an official warning against the challenge and urged social media companies, including TikTok, to ban any videos or other media material that encourages the challenge. A TikTok spokesperson has noted that the popular platform has already started to ban videos related to the use of Benadryl.
Parents should keep an eye on their children and ensure that medicine is locked away to prevent potential accidents.